MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT CATALYST; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT CATALYST; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 68-1132
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported that the device caught on fire and the fire department was called.The resident got up at 4:30 in the morning to use the restroom and the npwt device fell off a table, it hit the floor.The resident picked up the device and placed it on a chair.The device starting smoking and melting at the same time.The smoke filled the room and set off the fire alarms which called the fire department to arrive on the scene.The device was moved outdoors.The device was melted around the battery compartment and the chair was also melted.The resident was moved out of the room and no injuries were reported.
 
Additional Manufacturer Narrative
The actual device used during the reported incident was returned for evaluation.A visual examination of the device was performed by research & development and the bottom of the enclosure and all parts around the battery were burned and melted.The battery was completely melted and according to the reported incident, the device had fallen off a table and hit the floor.Investigation determined that a perforated battery pack was the most probable root cause for the fire, likely due to the previously aforementioned fall.It should be noted there is a circuit protection board associated with this battery pack, which works to prevent other causes of fire with the exception of perforation.Cardinal health will continue to monitor our complaint database for any similar reported incidents.

Brand Name
NPWT CATALYST
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
8322 eagle palm drive
riverview FL
MDR Report Key12173087
Report Number1423537-2021-00654
Device Sequence Number3036436
Product Code OMP
UDI-Device Identifier10885380153181
UDI-Public10885380153181
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number68-1132
Device Catalogue Number68-1132
Device Lot Number25037
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;